Alert archive / Arizona / Wind Advisories in 2013

Wind Advisory 7, NWS Tucson, AZ

April 17, 20135 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Apr 17, 2013, 3:07 AM MST for 5 counties in Arizona. It took effect at Apr 17, 2013, 12:00 PM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 3:07 AM MST (10:07 UTC)
In effect from
Apr 17, 2013, 12:00 PM MST
Expired
Apr 17, 2013, 6:07 PM MST
In force
6 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 58 km from the middle of the area, began a volume at 10:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 10.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3641 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

735 
WWUS75 KTWC 171007
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
307 AM MST WED APR 17 2013

...ANOTHER WINDY DAY ACROSS PORTIONS OF SOUTHEAST ARIZONA...

AZZ508-509-512-513-171800-
/O.NEW.KTWC.WI.Y.0007.130417T1900Z-130418T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...DOUGLAS...CLIFTON...SAFFORD...
CHIRICAHUA NM...BISBEE
307 AM MST WED APR 17 2013

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING.

* IMPACTS...STRONG CROSSWINDS ON ROADS MAY MAKE DRIVING OF HIGH
  PROFILE VEHICLES DIFFICULT. LOCALIZED AREAS OF BLOWING DUST ARE
  POSSIBLE...ESPECIALLY ALONG INTERSTATE 10 EAST OF WILLCOX.

* TIMING...STRONG WINDS WILL START LATE THIS MORNING AND CONTINUE
  INTO THIS EVENING.

* WINDS...SUSTAINED SOUTHWEST TO NORTHWEST WINDS OF 25 TO 35 MPH
  WITH GUSTS UP TO 45 MPH. 

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER ARE
EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE 5000 FEET.
HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING 
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
255 
WWUS75 KTWC 171742
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1042 AM MST WED APR 17 2013

...ANOTHER WINDY DAY ACROSS PORTIONS OF SOUTHEAST ARIZONA...

AZZ508-509-512-513-180300-
/O.CON.KTWC.WI.Y.0007.130417T1900Z-130418T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...DOUGLAS...CLIFTON...SAFFORD...
CHIRICAHUA NM...BISBEE
1042 AM MST WED APR 17 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* IMPACTS...STRONG CROSSWINDS ON ROADS SUCH AS HIGHWAY 191 MAY
  MAKE DRIVING OF HIGH PROFILE VEHICLES DIFFICULT. LOCALIZED AREAS
  OF BLOWING DUST ARE POSSIBLE...ESPECIALLY ALONG INTERSTATE 10
  EAST OF WILLCOX.

* TIMING...THE STRONGEST WINDS ARE LIKELY BETWEEN 2 AND 6 PM.

* WINDS...SUSTAINED SOUTHWEST TO NORTHWEST WINDS OF 30 TO 35 MPH
  WITH GUSTS UP TO 45 MPH.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARD TAB.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED IN THE VALLEYS...OR 35 MPH OR GREATER ABOVE
5000 FEET. HIGHER GUSTS ARE ALSO LIKELY. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

KD

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
779 
WWUS75 KTWC 180107
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
607 PM MST WED APR 17 2013


AZZ508-509-512-513-180215-
/O.CAN.KTWC.WI.Y.0007.000000T0000Z-130418T0300Z/
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
INCLUDING THE CITIES OF...DOUGLAS...CLIFTON...SAFFORD...
CHIRICAHUA NM...BISBEE
607 PM MST WED APR 17 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE SUBSIDED ACROSS THE REGION...THUS THE WIND ADVISORY HAS
BEEN CANCELLED. WINDS WILL STAY BREEZY INTO THE EVENING BEFORE
SUBSIDING OVERNIGHT. 

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 17, 2:45 AM MST, 22 minutes earlier.

Area forecast discussion, Apr 17, 2:45 AM MST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
245 AM MST WED APR 17 2013

.SYNOPSIS...A DEEP LOW PRESSURE SYSTEM OVER WESTERN STATES WILL
BRING MUCH COOLER TEMPERATURES TODAY WITH A CONTINUATION OF BREEZY
TO WINDY CONDITIONS ESPECIALLY EAST OF TUCSON. DRY CONDITIONS WITH A
STRONG WARMING TREND STARTING THURSDAY AND CONTINUING INTO THIS
WEEKEND.

&&

.DISCUSSION...WATER VAPOR AS OF 2 AM SHOWED THE UPPER LEVEL TROF
AXIS EXTENDING FROM UTAH TO SRN CA. ASSOCIATED COLD FRONT AS OF 2 AM
EXTENDED FROM GALLUP NM WEST TO NEAR LAKE HAVASU CITY. THIS FRONT
WILL CONTINUE TO SAG SOUTH TODAY AS UPPER LEVEL TROF SWINGS ACROSS
THE STATE. BREEZY TO WINDY TODAY WITH STRONGEST WINDS ACROSS EASTERN
COCHISE COUNTY...SOUTHERN GREENLEE COUNTY AND SE GRAHAM COUNTY
ESPECIALLY THE SAFFORD VALLEY WHERE NW WINDS WILL BE STRONG POST
FRONTAL. THUS HAVE DECIDED TO HOIST UP A WIND ADVISORY FOR THESE
AREAS...WHICH BLENDS IN NICELY WITH WHAT WFO EL PASO HAS OUT FOR SW
NM. FIRE WEATHER CONCERNS ARE ADDRESSED IN FIRE WEATHER SECTION
BELOW. MARKEDLY COLDER TODAY WITH HIGHS 15-18 DEGREES COLDER THAN
TUESDAY. BULK OF DEEPEST MOISTURE WILL REMAIN ACROSS NORTHEAST
ARIZONA WITH THE WHITES ON THE SOUTHERN EDGE. THUS A FEW LIGHT SNOW
SHOWERS UP IN THE WHITES LATE TODAY INTO THIS EVENING AS SNOW LEVELS
DROP DOWN TO AROUND 7500 FEET. THE CATALINA...RINCON AND PINALENO
MOUNTAINS MIGHT EVEN SEE A FLAKE OR TWO.

SURFACE DEWPOINTS TONIGHT WILL DROP INTO THE SINGLE DIGITS TO LOWER
TEENS AREA WIDE WHICH WILL ALLOW FOR A COLDER NIGHT. COULD SEE SOME
VALLEY LOCALS EAST OF TUCSON...ESPECIALLY ACROSS COCHISE
COUNTY...SEE LOWS NEAR FREEZING. IF YOU BOUGHT THE NAM MOS
GUIDANCE...SOME SPOTS COULD SEE A HARD FREEZE FOR AN HOUR OR TWO.
ALTHOUGH I DID LOWER OVERNIGHT LOWS IN THE EASTERN VALLEYS...I
DIDN'T GO AS COLD AS THE NAM GUIDANCE...BUT CAN'T RULE IT OUT ALSO.
THE WIND MAY ALSO STAY UP HELPING KEEPING IT A BIT WARMER. WILL LET
DAYSHIFT LOOK AT NEW 12Z MODEL GUIDANCE TO SEE IF ADDITIONAL
ADJUSTMENTS NEED TO BE MADE. WE ARE IN THE EARLY STAGES OF THE
GROWING SEASON...WHERE A FREEZE WARNING MIGHT BE NEEDED. THE LAST
WIDESPREAD HARD FREEZE ACROSS COCHISE COUNTY WAS ABOUT A MONTH AGO.

THURSDAY...NOT AS WINDY BUT A BIT WARMER UNDER DRY NORTHWEST FLOW
ALOFT.

WARMING TREND FRIDAY INTO EARLY NEXT WEEK WITH THE LOW DESERTS IN
THE UPPER 80S TO THE LOWER 90S SUNDAY INTO NEXT TUESDAY.

&&

.AVIATION...FEW-SCT CLOUDS AT 9-14K FT AGL THRU 18/02Z...EXPECT
SCT-BKN CLOUDS AT 5-9K FT AGL IN THE WHITE MOUNTAINS. AFT 18/02Z...
SKC CONDITIONS AREAWIDE...EXCEPT LINGERING CLOUDS IN THE WHITE
MOUNTAINS. INCREASING SURFACE WIND DURING THE MORNING HOURS. BY
17/16Z...WLY/NWLY SURFACE WIND AT 10-20 KTS FROM KTUS WEST AND 20-30
KTS WITH HIGHER GUSTS EAST OF KTUS. SLOWLY DIMINISHING SURFACE WIND
AFT 18/03Z TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...A STORM SYSTEM WILL BRING STRONG AND GUSTY WINDS TO
PORTIONS OF SOUTHEAST ARIZONA TODAY...MAINLY EAST OF TUCSON ACROSS
COCHISE...GRAHAM AND GREENLEE COUNTIES. COLDER TEMPERATURES AND AN
INCREASE IN MOISTURE IS EXPECTED TO KEEP RH VALUES IN ELEVATIONS
ABOVE 5000 FEET IN GREENLEE COUNTY ABOVE CRITICAL FIRE WEATHER
THRESHOLDS.

OTHERWISE...A RED FLAG WARNING REMAINS IN EFFECT TODAY FROM 12 NOON
MST UNTIL 8 PM MST FOR EASTERN PORTIONS OF FIRE WEATHER ZONE 148
(MAINLY GRAHAM AND COCHISE COUNTIES) AND FIRE WEATHER ZONE 146
(GREENLEE COUNTY) BELOW 5000 FEET.

DRY CONDITIONS WILL PREVAIL INTO EARLY NEXT WEEK EXCEPT FOR A FEW
SHOWERS ACROSS THE WHITE MOUNTAINS THIS AFTERNOON AND EVENING.
NORMAL DIURNAL WIND TRENDS ARE EXPECTED TO RETURN BY THE UPCOMING
WEEKEND AS HIGH PRESSURE ALOFT BUILDS BACK ACROSS THE REGION.

&&

.CLIMATE...APRIL HAS BEEN A WARM WITH THE AVERAGE MONTHLY APRIL
TEMPERATURE FOR TUCSON...THROUGH THE 16TH...AT 68.5 DEGREES WHICH
RANKS AS THE 10TH WARMEST APRIL TO DATE. MUCH COLDER TODAY WITH
RECORD LOW HIGHS FOR APRIL 17TH PRETTY SAFE.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...

 RED FLAG WARNING FROM 12 NOON TO 8 PM MST TODAY FOR EASTERN
  PORTIONS OF AZZ148 AND BELOW 5000 FEET IN AZZ146.

 WIND ADVISORY FROM 12 NOON TO 8 PM MST TODAY FOR AZZ507>509-512-513.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 16, 3:30 AM MST, 23 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
330 AM MST TUE APR 16 2013

AZZ507>509-511>513-170300-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
330 AM MST TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL
BRING WIDESPREAD STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA.

A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM MST TODAY. STRONG
CROSS WINDS ON ROADS WILL MAKE DRIVING OF HIGH PROFILE VEHICLES
DIFFICULT. DRIVING MAY ALSO BECOME DANGEROUS IN AREAS OF LOW
VISIBILITIES FROM BLOWING DUST. PLEASE REFER TO AWIPS PRODUCT
PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL.

A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE AREA FROM 11
AM TO 8 PM MST TODAY. THE COMBINATION OF STRONG AND GUSTY
WINDS...VERY LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER
RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE
REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR
ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THIS LOW PRESSURE AREA WILL CONTINUE TO PRODUCE GUSTY WINDS ON
WEDNESDAY. A RED FLAG WARNING HAS BEEN POSTED FROM NOON TO 8 PM
MST WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ503-504-506-514-170300-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTHEAST PINAL COUNTY-CATALINA AND RINCON MOUNTAINS-
330 AM MST TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL
BRING WIDESPREAD STRONG AND GUSTY WINDS TO SOUTHEAST ARIZONA.

A RED FLAG WARNING IS ALSO IN EFFECT FOR MUCH OF THE AREA FROM 11
AM TO 8 PM MST TODAY. THE COMBINATION OF STRONG AND GUSTY
WINDS...VERY LOW RELATIVE HUMIDITIES...AND A HIGH FIRE DANGER
RATING WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. PLEASE
REFER TO AWIPS PRODUCT PHXRFWTWC /WMO HEADER WWUS85 KTWC/ FOR
ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS WILL BE AROUND ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ510-170300-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
330 AM MST TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

A STRENGTHENING LOW PRESSURE SYSTEM OVER THE WESTERN STATES WILL
BRING WIDESPREAD STRONG AND GUSTY WINDS TO THE WHITE MOUNTAINS.

A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 8 PM MST TODAY. STRONG
CROSS WINDS ON ROADS WILL MAKE DRIVING OF HIGH PROFILE VEHICLES
DIFFICULT. DRIVING MAY ALSO BECOME DANGEROUS IN AREAS OF LOW
VISIBILITIES FROM BLOWING DUST. PLEASE REFER TO AWIPS PRODUCT
PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUSTY WINDS WILL BE AROUND ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

Nearby

Wind Advisories in Arizona, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.